Fluoxetine - I have been on generic Prozac for over a year 80mg. I just read that is the highest?
- 15 Jul 2017 by Megzykid
- 17 July 2017
- prozac, depression, fluoxetine, weight, dosage, anxiety and stress, generic, sleep disorder, zombie
... dosage and that concerns me. I have gained 30 lbs which is very unlike me as I do not fluctuate weight and I have become zombie like. Wanting to sleep, not being motivated etc.
I am seeing my psych in a week. I've read you can take Wellbutrin but do I really want another pill? I'm 36 years old with a husband and two girls (2,4) and a great job. I get anxiety which brings on depression.
meg; This is very common, And first just discuss the Prozac with the doctor it is not uncommon to take more than one antidepressant for many of us. Or the doctor slowly taking you down on the Fluoxetine and put you on other medication altogether. There are several weight neutral medications meaning less likely to make you gain weigh on them. Chances are it is the Prozac causing the weight gain. Wellbutrin is a good choice. Ask the doctor about trying that while you slowly drop down on the Prozac do not let the doctor tell you just stop the Prozac this must be tapered down slowly. so if that is what is done get a written tapering dose from your doctor. But there are several choices so try not to worry about it just make sure you write down all your questions and get them answered when you're at the doctor's. Good luck to you sounds like your doing pretty good for the most part.
Prozac is a weight neutral medication. However, some people can gain weight from it.
Hi, Megzy! If weight gain on antidepressants is an issue you might talk to your psych about switching to Wellbutrin or Trintellix both of which are considered the most weight neutral.
If your depression is CAUSED by the weight gain you could ask about an anxiolytic like buspirone which is not an antidepressant nor is it a benzodiazepine which can be addictive in some people.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Mar 2011 • 2 answers
Posted 25 Nov 2013 • 6 answers
Posted 7 Feb 2015 • 2 answers
Posted 15 Sep 2016 • 1 answer
Posted 7 Jan 2018 • 5 answers